Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 3, NWS Gaylord, MI

April 4, 2017Arenac County, Michigan

NWS Gaylord, MI issued this river flood warning at Apr 4, 2017, 10:48 AM EDT for Arenac County, Michigan. It took effect at Apr 4, 2017, 2:00 PM EDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 10:48 AM EDT (14:48 UTC)
In effect from
Apr 4, 2017, 2:00 PM EDT
Expired
Apr 7, 2017, 9:02 PM EDT
In force
3 days
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Flood severity
Minor

County Arenac County, MI

The radar

The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rifle River near Sterling (STRM4).

Action stage
5 ft
Minor stage
6 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

145 
WGUS43 KAPX 041448
FLWAPX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gaylord MI
1048 AM EDT TUE APR 4 2017

...The National Weather Service in Gaylord has issued a
flood warning for the following rivers in Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Much of the Rifle River basin received over an inch of
rainfall Monday and Monday night. Additional rainfall will
occur today. Runoff from this rainfall will push the Rifle
River near Sterling above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Persons in the warned areas should take steps to protect
property from rising water levels.

The National Weather Service in Gaylord will issue another
statement on this developing situation this evening...or as 
new information becomes available.

&&

MIC011-050248-
/O.NEW.KAPX.FL.W.0003.170404T1800Z-170406T2125Z/
/STRM4.1.ER.170404T1800Z.170405T1800Z.170406T1525Z.NO/
1048 AM EDT TUE APR 4 2017

The National Weather Service in Gaylord has issued a 

* Flood Warning for 
  The Rifle River near Sterling.
* from this afternoon to Thursday afternoon....
* At 10:30 AM Tuesday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and
  continue to rise to near 7.5 feet by tomorrow early 
  afternoon. The river may fall below flood stage by late
  Thursday morning, though any additional rainfall 
  Wednesday night and Thursday would delay that.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Wed     Thu     Fri

Rifle River
  Sterling           6    5.7  Tue 10 AM       6.9     6.9     4.7


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

JZ
8 follow-up statements
090 
WGUS83 KAPX 050727
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
327 AM EDT WED APR 5 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from recent rains has pushed the Rifle River near
Sterling above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Persons in the warned areas should take steps to protect
property from rising water levels.

The National Weather Service in Gaylord will issue another
statement on this developing situation later this morning...or
as new information becomes available.


&&

MIC011-051927-
/O.CON.KAPX.FL.W.0003.000000T0000Z-170406T2125Z/
/STRM4.1.ER.170404T1630Z.170405T1800Z.170406T1525Z.NO/
327 AM EDT WED APR 5 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until Thursday afternoon.
* At  2:30 AM Wednesday the stage was 6.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.5 feet by this 
  afternoon. The river will fall below flood stage tomorrow late 
  morning.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Rifle River
  Sterling           6    6.8  Wed 02 AM       6.9     4.7     3.9


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
370 
WGUS83 KAPX 051212
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
812 AM EDT WED APR 5 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from rains on Monday into Tuesday has pushed the
Rifle River near Sterling above flood stage. The forecast has
been updated for a lower crest...and to allow the river to go
back below flood stage faster. However...additional
precipitation is forecast over the next couple of days. This
is expected to push the Rifle River back above flood stage
late this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...
for the latest information concerning this flooding
situation.

The National Weather Service in Gaylord will issue another
statement on this developing situation later today...or as
new information becomes available.


&&

MIC011-060012-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-170408T0430Z/
/STRM4.1.ER.170404T1630Z.170405T0730Z.170407T2230Z.NO/
812 AM EDT WED APR 5 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until late Friday night.
* At  7:30 AM Wednesday the stage was 6.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall below flood stage
  by tonight... but then return above flood stage Thursday night
  and Friday. This latter rise is dependent on how much 
  and what type of precipitation falls over the next couple of
  days.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.
 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Rifle River
  Sterling           6    6.8  Wed 07 AM       5.9     6.3     5.5


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

JZ
074 
WGUS83 KAPX 051430
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
1030 AM EDT WED APR 5 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from rains on Monday into Tuesday has pushed the
Rifle River near Sterling above flood stage. The forecast has
been updated for a lower crest...and to allow the river to go
back below flood stage faster. However...additional
precipitation is forecast over the next couple of days. This
is expected to push the Rifle River back above flood stage
late this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another statement 
on this developing situation this evening...or as new 
information becomes available.


&&

MIC011-060230-
/O.CON.KAPX.FL.W.0003.000000T0000Z-170408T0430Z/
/STRM4.1.ER.170404T1630Z.170405T0730Z.170407T2230Z.NO/
1030 AM EDT WED APR 5 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until late Friday night.
* At  9:30 AM Wednesday the stage was 6.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall below flood stage
  by tonight... but then return above flood stage Thursday night
  and Friday. This latter rise is dependent on how much 
  and what type of precipitation falls over the next couple of
  days.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Rifle River
  Sterling           6    6.7  Wed 09 AM       5.9     6.3     5.5


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

JZ
188 
WGUS83 KAPX 060155
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
955 PM EDT WED APR 5 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from rains on Monday into Tuesday has pushed the
Rifle River near Sterling above flood stage. The river is 
expected to fall below flood stage late tonight through 
Thursday. However, more precipitation develops late tonight 
through Thursday allowing the river to climb back above flood
stage Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another statement 
on this developing situation...Insert time here!!...as new 
information becomes available.

&&

MIC011-061355-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-170409T0000Z/
/STRM4.1.ER.170404T1630Z.170407T1800Z.170408T1800Z.NO/
955 PM EDT WED APR 5 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until Saturday evening.
* At 9:30 PM Wednesday the stage was 6.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 8.0 feet by 
  Friday early afternoon. The river will fall below flood stage 
  Saturday early afternoon.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Thu     Fri     Sat

Rifle River
  Sterling           6    6.3  Wed 09 PM       7.2     7.2     5.1


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
693 
WGUS83 KAPX 061410
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
1010 AM EDT THU APR 6 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from rains on Monday into Tuesday, and additional
precipitation late Wednesday into Thursday, has pushed the
Rifle River near Sterling above flood stage. The river is 
expected to resume rising today, with a second crest well above
flood stage on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for
the latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another
statement on this developing situation this evening, or as new
information becomes available.


&&

MIC011-070210-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-170409T0112Z/
/STRM4.1.ER.170404T1630Z.170407T1800Z.170408T1912Z.NO/
1010 AM EDT THU APR 6 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until Saturday evening.
* At  9:30 AM Thursday the stage was 6.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 7.9 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Saturday afternoon.
* Impact...At 9.0 feet...High water begins to impact campground at 
  White's Canoe Livery at Melita Road bridge.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Fri     Sat     Sun

Rifle River
  Sterling           6    6.2  Thu 09 AM       7.6     7.3     5.2


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

JZ
661 
WGUS83 KAPX 070941
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
541 AM EDT FRI APR 7 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from recent rainfall has pushed the Rifle River near 
Sterling above flood stage. Water levels will fall throughout
Friday...to below flood stage late Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.

The National Weather Service in Gaylord will issue another statement 
on this developing situation...Insert time here!!...as new 
information becomes available.

&&

MIC011-072141-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-170408T1000Z/
/STRM4.1.ER.170404T1630Z.170405T0730Z.170408T0400Z.NO/
541 AM EDT FRI APR 7 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until Saturday morning.
* At  5:30 AM Friday the stage was 6.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  late Friday night.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Sat     Sun     Mon

Rifle River
  Sterling           6    6.5  Fri 05 AM       5.9     4.6     4.1


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$
059 
WGUS83 KAPX 071435
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
1035 AM EDT FRI APR 7 2017

...The flood warning continues for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.Runoff from precipitation this week has pushed the Rifle River
near Sterling above flood stage. Riverr levels will continue to
slowly recede today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...

Stay tuned to NOAA Weather Radio...or local media outlets...for the 
latest information concerning this flooding situation.



The National Weather Service in Gaylord will issue another statement 
on this developing situation this evening... or as new 
information becomes available.


&&

MIC011-080235-
/O.EXT.KAPX.FL.W.0003.000000T0000Z-170408T0600Z/
/STRM4.1.ER.170404T1630Z.170405T0730Z.170408T0000Z.NO/
1035 AM EDT FRI APR 7 2017

The Flood Warning continues for
  The Rifle River near Sterling.
* until late tonight.
* At  9:30 AM Friday the stage was 6.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Sat     Sun     Mon

Rifle River
  Sterling           6    6.4  Fri 09 AM       5.6     4.5     3.9


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

JZ
980 
WGUS83 KAPX 080102
FLSAPX
 
Flood Statement
National Weather Service Gaylord MI
902 PM EDT FRI APR 7 2017

...The flood warning is cancelled for the following rivers in 
Michigan...

  Rifle River near Sterling AFFECTING Arenac County

.River levels have dropped to flood stage this evening...and will
continue to fall over the weekend.

&&

MIC011-080132-
/O.CAN.KAPX.FL.W.0003.000000T0000Z-170408T0600Z/
/STRM4.1.ER.170404T1630Z.170405T0730Z.170408T0022Z.NO/
902 PM EDT FRI APR 7 2017

The Flood Warning is cancelled for
  The Rifle River near Sterling.
* At  8:30 PM Friday the stage was 6.0 feet.
* Fell below flood stage at  8:22 PM Friday.
* Flood stage is 6.0 feet.
* Forecast...The river will continue to fall to 4.4 feet by Sunday 
  morning.
* Impact...At 6.0 feet...High water begins to impact canoe livery at 
  River View Campground.

 
&& 
 
                   FLD      OBSERVED               FORECAST 7AM
LOCATION           STG    STG  DAY  TIME       Sat     Sun     Mon

Rifle River
  Sterling           6    6.0  Fri 08 PM       4.6     4.0     3.8


&&


LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
      4408 8384 4399 8379             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 4, 10:14 AM EDT, 34 minutes earlier.

Area forecast discussion, Apr 4, 10:14 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1014 AM EDT Tue Apr 4 2017

.UPDATE...
Issued at 1013 AM EDT Tue Apr 4 2017

Forecast largely on track. Widespread rain continues, with a back
edge drifting toward nw Chip and western Mack Cos. This drying
process will accelerate se-ward today, as 991mb low over se Lake
Huron continues to move ene. By dusk, expect rain to just about be
over, with extreme eastern locales (Drummond Isl, APN/OSC) the
possible exceptions.

Dry slot has made some inroads into se sections of the forecast
area, but surface obs in that area and down into the Saginaw
Valley show abundant drizzle/light rain continuing there.

North winds are becoming somewhat more blustery, and that trend
will continue into this afternoon, with gusts pushing 30mph in
exposed locales.

&&

.NEAR TERM...(Today through Tonight)
Issued at 305 AM EDT Tue Apr 4 2017

...Lingering rain and gusty winds today...

High Impact Weather Potential: Need to monitor river response.

Pattern Synopsis/Forecast: Strong shortwave trough rotating overhead
tonight, with its attendant deepening surface low (~990mb) makes its
way across central lower Michigan. Large area of deformation/fgen
driven rains continues to rotate through the region, some of which
has been moderate to heavy at times as strong dynamics works over a
rather moist airmass (precipitable water values up near an inch
punching into the southeast half of our area). This system is part
of a rather progressive split flow regime, and is set to move rather
quickly off to the east by later today. High pressure will follow
for tonight, bringing cooler and drier conditions along with it.

Primary forecast concerns: Addressing rain evolution today.
Temperature and cloud trends through the near term.

Details: As mentioned, whole system is a pretty steady mover, but
per regional radar trends and broad deformation dynamics, still
plenty of light to moderate rain yet to come, especially through
this morning. Main focus for rains will remain south of the big
bridge, where additional quarter to half inch amounts are expected.
This will bring storm total rainfall across northern lower to over a
half an inch for most, with some areas across northeast lower likely
topping an inch. While most rivers should be able to handle this
rain, the latest river forecasts does push the Rifle River near
Sterling just above flood stage by later this evening/overnight and
the Manistee River near Sherman well within action stage. Plan is
not to issue any warnings yet, but will continue to monitor and pass
along concerns to the day crew. Rain ends from west to east later
this morning and afternoon as high pressure begins to flex its
influence, with all areas looking dry by evening. May even see some
sun across western areas by later this afternoon. Rather tight
pressure gradient will bring gusty north and northwest winds, at
times exceeding 30 mph. Despite these north winds, post system cold
air advection is not particularly impressive, with highs still
expected to reach well into the 40s, with some lower 50s possible on
the south side of the sunrise side.

High pressure drifts overhead tonight, bringing dry conditions and
quickly easing the winds. High clouds from next system will increase
late, but not before some decent evening clearing. This will allow
temperatures to drop to near freezing, give or take a few degrees.

&&

.SHORT TERM...(Wednesday through Thursday night)
Issued at 305 AM EDT Tue Apr 4 2017

...Spring Storm, Where is it Going?...

High Impact Weather Potential...Depending on the track, there could
be some moderate amounts of snow Wednesday night into Thursday
slowing travel.

Pattern Synopsis/Forecast...Up through 18z/Wed the precipitation
barely makes it north to the M-55 corridor on the GFS, while on the
ECMWF, the rain remains south of US-10. By 00z/Thu, The
precipitation has reached up to about M-68 (0.01" qpf) on the GFS,
with the 0.10" qpf line still south of US-10. On the ECMWF at the
same time, the precipitation is south of M-32. The model soundings
show that the p-type would be snow with this. Between 00z and 06z on
the GFS a deformation axis forms and the heaviest precipitation sets
up from near APN to MKG on the GFS. The ECMWF keeps the heaviest
precipitation south of US-10. By 12z/Thu, The ECMWF is just getting
precipitation, in the form of snow into portions of NE lower while
the GFS continues its heavy stripe of snow along roughly the same
axis. As the low moves into SW Ontario, with heaviest snow now
stretches along an axis from roughly around APN and down into SW
Lower with some of the heavier QPF. As we get into the Thursday
night, the low continues to move east, and we should see the snow
coming to an end by 12z/Fri.

Primary Forecast Concerns...The GFS through the last few days, and
the ECMWF to a point, has been a bit all over the place. The latest
GEFS plumes showed the GFS on the Extreme outlier position with the
24 hour amount coming over 14"! The rest of the GEFS members where
clustered around the mean which was closer to 5.7". This is closer
to what the ECMWF model was producing in the grids so have skewed
the forecast toward the more stable ECMWF. GRR and I tossed around
the idea of a watch, but based on the model movement, and the lower
amounts on the GEFS/ECMWF will hold off as this is looking like a
solid advisory event for the time being. So will push this to the
day crew to work out the details depending on the solutions of the
GFS and the ECMWF over the next 12 hours.

.LONG TERM...(Friday through Monday)
Issued at 305 AM EDT Tue Apr 4 2017

High Impact Weather Potential...None.

Extended (Friday through Monday)...Friday through Sunday, High
pressure builds into the region and remains over the Upper Great
Lakes. It doesn't look like any precipitation will move into the
region until late Sunday night after the 500 mb ridge axis moves
east of the Upper Great Lakes. Monday, the storm system is taking
two different tracks on the models. However, both models give all
rain through 12z/Tue.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 634 AM EDT Tue Apr 4 2017

Widespread IFR/MVFR conditions to persist this morning as low
clouds and periods of light to moderate rain continue to
overspread the taf sites. Conditions will improve from west to
east this afternoon, leaving behind just some scattered high
clouds and no vis restrictions heading through tonight. North to
northwest winds will become quite gusty today, with winds rapidly
subsiding tonight as high pressure builds into the area.

&&

.MARINE...
Issued at 305 AM EDT Tue Apr 4 2017

Increasingly gusty north and northwest winds expected across
the Lakes today as low pressure pushes east of the region. Small
craft advisory conditions a given on all nearshore waters, with even
an outside chance for a few gale gusts. Winds subside rather quickly
tonight as high pressure builds overhead. Break in the winds will
not last long however, as another potent system will lift into the
area by late Wednesday, leading to gusty winds across the region
through the end of the work week. There is increasingly likelihood
for gale force wind gusts at times on Lakes Michigan and Huron
during this period.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 6 AM EDT Wednesday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until midnight EDT tonight for LMZ323-341-
     342-344>346.
LS...SMALL CRAFT ADVISORY until midnight EDT tonight for LSZ321-322.
&&

UPDATE...JZ
NEAR TERM...MSB
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MSB
MARINE...MSB
Hazardous weather outlook, Apr 4, 3:43 AM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
343 AM EDT Tue Apr 4 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-051200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
343 AM EDT Tue Apr 4 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

Runoff from last nights and todays expected rains may result in
minor river flooding on the Rifle River near Sterling tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Another storm system will approach the Great Lakes Wednesday
night into Thursday. Confidence is still low, but this system has
the potential to produce accumulating wet snow across parts of the
area.

Gale force wind gusts are likely on portions of Lakes Michigan
and Huron later Wednesday night through Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts to the
National Weather Service. Reports may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

MSB

In the hours before

Local storm report, Apr 4, 9:13 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
913 AM EDT TUE APR 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       4 SSE STANDISH          43.93N 83.93W
04/04/2017  M1.57 INCH       ARENAC             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 4 SSE STANDISH
            /STAM4/.

0730 AM     HEAVY RAIN       2 ENE ALGER             44.13N 84.07W
04/04/2017  M1.48 INCH       ARENAC             MI   COCORAHS

            COCORAHS STATION 2 ENE ALGER /MI-AR-2/.

0800 AM     HEAVY RAIN       1 W EAST TAWAS          44.28N 83.50W
04/04/2017  M1.39 INCH       IOSCO              MI   COCORAHS

            COCORAHS STATION EAST TAWAS /MI-IC-3/.

0813 AM     HEAVY RAIN       MANTON                  44.42N 85.40W
04/04/2017  M1.30 INCH       WEXFORD            MI   MESONET

            MESONET STATION MANTON /MTNM4/.

0902 AM     HEAVY RAIN       4 S SID TOWN            44.38N 83.60W
04/04/2017  M1.28 INCH       IOSCO              MI   MESONET

            MESONET STATION 4 S SID TOWN /SCKM4/.

0700 AM     HEAVY RAIN       1 SW GLADWIN            43.98N 84.50W
04/04/2017  M1.27 INCH       GLADWIN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLADWIN /GLAM4/.

0800 AM     HEAVY RAIN       1 SSW LUPTON            44.42N 84.02W
04/04/2017  M1.25 INCH       OGEMAW             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 1 S LUPTON /LUPM4/.

0700 AM     HEAVY RAIN       HOUGHTON LAKE           44.30N 84.76W
04/04/2017  M1.22 INCH       ROSCOMMON          MI   COCORAHS

            COCORAHS STATION HOUGHTON LAKE /MI-RS-3/.

0753 AM     HEAVY RAIN       1 ESE ROSCOMMON COUNTY  44.35N 84.67W
04/04/2017  M1.17 INCH       ROSCOMMON          MI   ASOS

            ASOS STATION ROSCOMMON COUNTY AIRPORT /HTL/.

0859 AM     HEAVY RAIN       EAST TAWAS              44.28N 83.48W
04/04/2017  M1.17 INCH       IOSCO              MI   MESONET

            MESONET STATION EAST TAWAS /C9703/.

0730 AM     HEAVY RAIN       2 SSE GLENNIE           44.54N 83.70W
04/04/2017  M1.15 INCH       ALCONA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLENNIE 2SE /GLNM4/.

0810 AM     HEAVY RAIN       2 SSE ROSCOMMON         44.47N 84.57W
04/04/2017  M1.11 INCH       ROSCOMMON          MI   MESONET

            MESONET STATION 2 SE ROSCOMMON /RSCM4/.

0846 AM     HEAVY RAIN       1 SSE BARTON CITY       44.66N 83.59W
04/04/2017  M1.06 INCH       ALCONA             MI   MESONET

            MESONET STATION 1 SE BARTON CITY /BCYM4/.

0830 AM     HEAVY RAIN       1 SSE MIO               44.65N 84.12W
04/04/2017  M1.03 INCH       OSCODA             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MIO WWTP /MYOM4/.

0900 AM     HEAVY RAIN       1 N MIO                 44.68N 84.13W
04/04/2017  M1.00 INCH       OSCODA             MI   MESONET

            MESONET STATION MIO /MMOM4/.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:05 PM EDTWinter Storm WatchAPXAlcona, Alpena, Arenac, Cheboygan, Crawford, Gladwin and 10 more24 hr

Nearby

River Flood Warnings in Michigan, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.